Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 365, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 2, 2004, 1:21 AM CDT for Bell County, Milam County, Texas. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2004, 1:21 AM CDT (06:21 UTC)
- Expired
- Oct 2, 2004, 2:45 AM CDT
- In force
- 84 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Bell County, TX, Milam County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1643 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 6:11 PM CDT, 7 hours 10 minutes earlier.
Area forecast discussion, Oct 1, 6:11 PM CDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 611 PM CDT FRI OCT 1 2004 .UPDATE... FOR AVIATION...EXPECT THUNDERSTORMS IN THE AREA AT THE BEGINNING OF THE TAF PERIOD...REMAINING IN THE AREA FOR SEVERAL HOURS...THEN MOVING SE OUT OF THE REGION. SOME RESIDUAL SHOWERS POSSIBLE LATER TONIGHT...BUT THE BULK OF THE PRECIP SHOULD BE THIS EVENING. WIND SHIFT STILL EXPECTED AROUND MID EVENING WITH WIND SPEEDS TO INCREASE LATER TONIGHT. VFR CONDS THROUGH THE PERIOD...THOUGH TEMPO MVFR CIGS PSBL WITH PRECIP...THEN CIGS SHOULD LIFT EARLY SATURDAY WITH DRY...CAA. FOR THE PUBLIC FORECAST...WILL UPDATE TO REMOVE LATE AFTERNOON WORDING BUT WILL LEAVE THE FORECAST ALONE FOR NOW. 42 && .SHORT TERM... 250 PM... PATTERN MORE INDICATIVE OF FALL TO AFFECT N TX WX NEXT 48 HRS...AS SPLIT FLOW PATTERN CONTS WITH POSITIVE TILTED UPPER TROUGH HOLDING OVER WRN CONUS. LEANING MORE WITH THE GFS OVER ETA/NGM ON FRONTAL TIMING...AMOUNT OF LOW LVL CAA...AND CLOUDS/CONVECTION THROUGH SAT MORNING PER CURRENT TRENDS. DEW PTS AROUND 65 F SURGING AHEAD OF PRE-FRONTAL TROUGH FROM KCDS-KABI...WITH COLD FRONT MOVING THROUGH NRN TX PANHANDLE ATTM. A FEW STORMS NOW INITIATING OVER WRN HILL COUNTRY/SW TX...AND NEAR KMWL ATTM. SHOULD CONT TO SEE SHOWERS AND STORMS EXPAND E/NEWD THROUGH TONIGHT...THEN EXPAND AND SHIFT SWD WITH THE COLD FRONT AS IT ENCOUNTERS DEEPER MOISTURE 70-90 KT UPPER JET MOVES ENE OVER THE RED RIVER THIS EVENING. CHANCE MENTION MOST OF I-20/NWD THIS EVENING WITH AN ISOLD SEVERE STORM NOT TOTALLY OUT OF THE QUESTION...AS 500MB FLOW IS AROUND 50 KTS ATTM WITH MLCAPES BETWEEN 1000-1500 J/KG BY 00Z SAT (SEE SWODY1 FOR MORE DETAILS). AN MCS COULD EVOLVE AS THE COLD FRONT MOVES SWD INTO CENTRAL/SRN ZONES AS IT ENCOUNTERS DEEPER MOISTURE AND BOUNDARY LAYER FLOW VEERS SOMEWHAT...BUT INCREASES AS WELL...MAINLY 06Z/AFTER. NOT EXPECTING ANY ISOLD SEVERE SOUTH AS LINEAR MCS MOVES AWAY FROM BETTER SHEAR AND LOCALLY HEAVY RAINFALL WILL BE MORE OF A CONCERN...THOUGH NOT WIDESPREAD ENOUGH TO WARRANT MENTION IN FCST ATTM. POPS MAY BE ADJUSTED FOR TRENDS AT THE LAST MINUTE. BEHIND THE FRONT...DECENT PRESSURE GRADIENT/RISES TO LEND TO BREEZY NLY WINDS WITH HIGHER GUSTS AND COOLER TEMPS AS CAA ENSUES IN BEHIND THE FRONT. NOT CONFIDENT CLOUDS WILL CLEAR OUT AS QUICKLY AS MODELS ADVERTISE...EXCEPT MAY NEAR RED RIVER BY 18Z SAT...AS 850MB TROUGH REMAINS TO OUR WEST ALLOW LOCAL CHANGE ON LOWER ISENTROPIC SURFACES TO OCCUR AND NO DOWNGLIDE PRESENT...DESPITE NLY FLOW. BY SAT NIGHT INTO SUN...850MB TROUGH FINALLY SHIFTS EWD ALLOWING AT LEAST PARTIAL CLEARING TO OCCUR WITH A COOL SUN MORNING ON TAP...WITH A SLIGHT WARM UP SUN AS SHORTWAVE RIDGING BUILDS ALOFT. && .LONG TERM... LOW POPS MOST ZONES MONDAY AS A S/W MOVES INTO CONFLUENT FLOW ALOFT AND SOME UPSLOPE OCCURS OVER OUR W/SWRN ZONES...BUT SHOULDN/T AMOUNT TO MUCH AS LOW LVLS SHOULD BE DRY. A SECONDARY SURGE OF POLAR AIR ARRIVES MON NIGHT/EARLY TUES REINFORCING CURRENT FALL-LIKE AIRMASS IN PLACE. SHOULD SEE SELY FLOW RETURNING BY MID-LATE WEEK WITH A SLOW WARM UP THROUGH NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 57 74 51 79 / 40 10 0 0 WACO, TX 62 76 53 82 / 60 30 0 0 PARIS, TX 56 73 48 76 / 40 10 0 0 DENTON, TX 55 72 50 78 / 30 10 0 0 MCKINNEY, TX 56 73 50 77 / 40 10 0 0 DALLAS, TX 59 74 51 79 / 40 10 0 0 TERRELL, TX 59 74 50 78 / 40 20 0 0 CORSICANA, TX 63 76 53 80 / 60 30 0 0 TEMPLE, TX 64 77 54 82 / 60 60 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 05
Hazardous weather outlook, Oct 1, 4:00 PM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT FRI OCT 1 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT FRI OCT 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF NORTH TEXAS THIS EVENING AS A COLD FRONT MOVES INTO THE REGION. ISOLATED SEVERE STORMS WILL BE POSSIBLE...MAINLY ALONG AND NORTH OF A LINE FROM COMANCHE...TO CLEBURNE...TO CANTON. HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH WOULD BE THE MAIN THREATS. AS THE COLD FRONT CONTINUES PUSHING SOUTH...THE THUNDERSTORM ACTIVITY WILL BECOME MORE WIDESPREAD OVERNIGHT SOUTH OF A LINE FROM LAMPASAS...TO HILLSBORO...TO CANTON. AFTER THE FRONT PUSHES THROUGH...NORTH WINDS MAY GUST TO AS HIGH AS 30 MPH...MAKING AREA LAKES HAZARDOUS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL END FROM NORTH TO SOUTH SATURDAY MORNING...AS DRIER AND MUCH COOLER AIR FILTERS INTO THE REGION. GUSTY NORTH WINDS BETWEEN 15 AND 25 MPH...WITH LOCALLY HIGHER GUSTS...WILL PERSIST SATURDAY MORNING...BEFORE DIMINISHING IN THE AFTERNOON. THUNDERSTORM CHANCES WILL RETURN TO NORTH TEXAS ON MONDAY AS A FAST MOVING UPPER LEVEL DISTURBANCE SWINGS THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING...MAINLY NORTH OF INTERSTATE 20. AFTER MIDNIGHT...LIMITED SPOTTER ACTIVATION MAY BE NEEDED SOUTH OF INTERSTATE 20. 25/05
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 7:47 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 58 min |
| Oct 1, 8:12 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 48 min |
| Oct 1, 9:15 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 45 min |
| Oct 1, 9:19 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 56 min |
| Oct 1, 9:30 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 60 min |
| Oct 1, 9:45 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 30 min |
| Oct 1, 11:24 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.